MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Model Number CAT8XTORQ115KIT-B
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01836.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left common iliac artery using indigo system aspiration catheter 8s (cat8s) and a non-penumbra sheath.During the procedure, while advancing the cat8 into the sheath, the physician experienced resistance, and the distal end of the cat8 kinked.Subsequently, the cat8 was removed.The physician continued with the procedure using a second cat8 and completed five passes.While attempting to make the next pass, the physician noticed the cat8 was unable to aspirate the thrombus.Therefore, the cat8 was removed.The procedure was completed using a new catheter and thrombolytic therapy.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10744552
Report Number3005168196-2020-01837
Device Sequence Number3180294
Product Code DXE
UDI-Device Identifier00815948022485
UDI-Public00815948022485
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberCAT8XTORQ115KIT-B
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH10685
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005